Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


more than a blip in VL?
Oct 28, 2012

I had been on Combivir and Sustiva from 2004 through June 2012. Since treating, my CD4s have varied between 500-750, and my VLs = UD, with occasional blips ranging from the 60s to 70s. This past June, I switched to Atripla (merely for simplification). I just received the results of the fist labs since the switch to Atripla. They are also the first results from a new lab (with an allegedly more precise test) my clinic recently started using. My CD4 went from 580 to 657 (32%) but, my VL went from UD to 378 (<48 cp/ml). My Dr. said she sees this all the time. Regardless, I am getting retested in a month. My adherence is spot on (I did miss one dose of Atripla one night in the past four months, took it eight hours later first thing in the morning and have continued taking it every morning since. [My Dr. said that one lapse was insignificant] Ive never missed any other dose.) I've never been gene typed. My concern is a resistance to one of the components in the Truvada piece of Atripla. 1) If that's the case, is it safe to switch back to the Sustiva and Combivir? I had never stopped taking either before and rarely missed a dose during the years I treated with this combination; i.e. is it likely I would now be resistant to Combivir? 2) If this is a resistance issue with a Truvada component, wouldnt my VL have increased from UD to more than 378 in four months? 3) In the grand scheme of things how significant is thishow worried should I be? I quit smoking, dont do drugs, dont drink, eat well, exercisenow I could kick myself for wanting to make my dosing easier. Thank you Dr. Holodniy!

Response from Dr. Holodniy

First, I agree with your doctor. I would not change any HIV meds at this point until you have a few more points on the line to see where the trend is going. Yes, in general, if resistance develops we tend to see the viral load spike higher than what you are seeing. You are correct in having the viral load monitored frequently to sort this out. In general, I am not usually concerned about such blips. It is unlikely that this occurred because of your switching HIv meds.



Previous
Can't get my t-cells up
Next
Do I in fact have HIV?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement